News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Mystery lump inner thigh, started red and itchy now brown


 JohnnyK - Sat Nov 07, 2009 11:29 pm

Hi - please help... here's the sequence of events and I'm not sure how they relate but I'm at a loss to understand what I've most likely got and what to do:

- I play tennis (a lot) in Australia and it is sweaty in the heat around the nether regions.
- I have always worn swimming shorts / trunks while playing and no underwear with no real problems.
- I came home drunk about a fortnight ago with my girlfriend and we decided to shave my pubes with clippers.
- My legs have rubbed together in the past while playing sport so I have just moisturised and the mild redness has gone away.
- Sometimes I can get an "itchy bump" in the upper crease of my buttocks... this just goes away if I don't touch it!
- My girlfriend told me she has a urine infection from having sex with me!

So, here's the situation. A few days after shaving my pubes (more like trimming really) and proceeding to play tennis 4 times a week (about 13 hours) and football 1 hour... I had an itch around my inner thigh / groin area on the underside. A red itchy bump appeared and I scratched it a bit. After a few more days I noticed that this bump was quite deep under my skin, it was pretty solid (not like a blister) and had developed a brown tinge in the centre.

After playing tennis again, I noticed a bit of itching around my balls and penis. I put this down to my pubic hairs growing back and discreetly scratched during sport to ease the itchiness. Now I think I have irritated my penis and a small brown dot and some redness has appeared on both my ball bag and penis.

I always shower after tennis (when I get home) and I shower every morning.

Yesterday I played tennis again for about 6 hours and there is a new red bump in almost a symetrical place to the other one from 2 weeks ago (groin crease / inner thigh). There is no brown mark on this one. Looks like an itchy / heat bump. This is how the first one started!

I really do not know what is happening here. Could my legs have got bigger and my clothes are too small? Is this from rubbing or have I caught something? I do have unprotected sex but I'm pretty confident that we're clean. Although my girlfriend claims to have had a urine infection for the last fortnight...??? Related / Unrelated?

This is a mystery to me. I've moisturised every day. I have not changed products in terms of washing etc.. I've used vasaline to stop chaffing. Today I tried something new and I have put voltaren on my penis and groin to numb the itchiness.

The first bump from a couple of weeks ago seems to have broken skin (hard to see 'cos it's round the other side of my leg) It's still red round the edges with a brown dot in the middle but the hard lump has gone.

What have I got? Please tell me!! I think I've got another mystery bump on the way on the other leg!

Also, what should I do to prevent this again... it's uncomfortable and not very pleasant.

Your advice would be much appreciated.
 Dr.M.jagesh kamath - Mon Nov 09, 2009 11:53 am

User avatar Hello,Tinea cruris is quite common in people who tend to sweat and it occurs commonly in the groin area.They could be much itching and there could be a resultant brown post inflammatory pigmentation.Canesten in the form of powder would help in control and prevention.Differential diagnosis include seborrheic dermatitis ie a type of dandruff to involve this area and also erythrasma a bacterial infection.These respond well to therapy.Do get examined and treated,these are the possiblities.Ok?
 JohnnyK - Tue Nov 10, 2009 6:57 am

Hi - thanks for the reply doc - much appreciated. I went to my local doctor and he gave me Keflex antibiotics.

Today I played tennis and also yesterday - around 4 hours worth. Tonight I have noticed another red lump appear on my leg... it's just itchy... I've put some savlon on it.

I have also noticed that one of my marks on my penis has changed into a white looking spot. Most peculiar.

Please can you let me know what this is and once it does clear, what do you suggest I do to prevent this chaffing etc?

Best regards; Johnny
 Dr.M.jagesh kamath - Sat Nov 21, 2009 8:46 am

User avatar Hello,Talcum powder or canesten powder woud be quite ok.Post inflamatory depigmentation may be the cause for the loss of pigment and you should get back to normal in a few weeks.Good wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here